Top
10
Doctor insights on: I Am Currently On Crestor Can It Cause Muscle Pain

Share
1

1
I am currently on crestor (rosuvastatin). Can it cause muscle pain?

I am currently on crestor (rosuvastatin). Can it cause muscle pain?

Yes: Muscle pains (usually symmetric - both legs or thighs or arms) are a side effect of statin medication such as crestor (rosuvastatin). See your doctor to check ck blood test to rule out a more serious side effect. If ck is normal, sometimes taking daily coenzyme q10 may alleviate the muscle pain. ...Read more

See 1 more doctor answer

Muscle (Definition)

It is a body tissue that has the ability to contract. It shortens and generates force. It relaxes and returns to its original length. Muscles move joints, stabilize the body, move air and food through the organs, act as valves for bladder, bowel and other organs. They control movement of the eyes. They help us express ourselves by changing the shape of our ...Read more


4

4
I used to take crestor (rosuvastatin) but was one of the few who had muscle pain as a side effect , my question is will all statin meds have side effect?

I used to take crestor (rosuvastatin) but was one of the few who had muscle pain as a side effect , my question is will all statin meds have side effect?

Not necessarily: Not necessarily, but needs to be monitored closely, with cpk, aldolase and clinical evaluation. However, if muscle damage was considered severe by physician, probably best to avoid the class of med. ...Read more

See 1 more doctor answer
5

5
My husband takes Crestor (rosuvastatin) 20mg also Metformin 2,000 mg a day. Has lots of muscle pain/spasms for many years. Would CoQ10 help in some way or not?

Co q: There is some literature that suggests co enz q may reduce pain associated with statin use. Sometimes I t is necessary to prove statins are causing the problem by stopping them and re-challenging the drug. Would consult your doctor prior to any changes ...Read more

6

6
Taking crestor (rosuvastatin) 4 about 3 years now, no side affects, now all of the sudden i feel muscle pain and tenderness can side affects start after years of use?

Taking crestor (rosuvastatin) 4 about 3 years now, no side affects, now all of the sudden i feel muscle pain and tenderness can side affects start after years of use?

They can.: Muscle injury syndromes secondary to lipid lowering medications can occur at any time during therapy although 2/3 of the cases occur in the first 6 months. The best course of action would be to notify the prescribing physician and be evaluated as soon as possible. The treatment of these syndromes is obviously to discontinue the medication. ...Read more

See 1 more doctor answer
9

9
Started on crestor (rosuvastatin) 1 month and a half ago. After 1 month I started having headaches, muscle aches, and malaise. Is this likely due to the Crestor (rosuvastatin)?

Could be: These symptoms are consistent with side effects from statin medications like crestor (rosuvastatin) and a simple lab test called cpk, if elevated, makes the diagnosis of muscular inflammation certain. Additionally liver function tests also should be done to detect possible liver inflammation,another recognizable side effect of statins. If these tests detect statin intolerance , you may tolerate a lower dose. ...Read more

Dr. Raj Upadya
912 doctors shared insights

Muscle Pain (Definition)

Also known as myalgia, muscle pain is a result of overuse or stretching of the muscle. Muscle pain can occur either becuase of an infection or because of a mechanical injury. It can be acute, or chronic pain that ...Read more


Dr. Milton Alvis Jr
189 doctors shared insights

Rosuvastatin (Definition)

Rosuvastatin is a HMG-CoA enzyme blocker which is a kind of cholesterol/lipid ...Read more